MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2018 and (b)(6) 2018.(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zct150 18.5 diopter lens was implanted in the patient's right eye (od) on (b)(6) 2018.Post-operatively on (b)(6) 2018, the patient complained of seeing rings and halos in the right eye at night when looking at oncoming traffic.Also, the distance vision corrected was 20/20, the near sighted vision corrected was j1+, and the auto refraction was -0.75 x +0.50 x 137.Post-operatively on (b)(6) 2018, the patient complained of blurry vision in the right eye, believes he has a foreign body in the right eye from yard work, and vitreous floaters in both eyes.Also, the distance vision corrected was 20/20 and the auto refraction was -0.25 x +0.75 x 152.It was later explanted on (b)(6) 2018.No additional information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the product was not returned to the manufacturing site.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.Correction: in review, the initial emdr incorrectly reported the wrong model and catalog number.Therefore, an emdr correction is required to report the correct product which is a zxt225 21.5 diopter lens with serial number (b)(4).Also, the correct catalog number should be zxt225u215.Describe event or problem: the reported lens implanted in the patient''s operative eye was a zxt225 21.5 diopter lens.Model number: zxt225.Catalog number: zxt225u215.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7828610
Report Number3011852734-2018-00154
Device Sequence Number16596356
Product Code HQL
UDI-Device Identifier05050474552111
UDI-Public(01)05050474552111(17)211104
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/04/2023
Device Model NumberZXT225
Device Catalogue NumberZXT225U215
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/02/2018
Supplement Date Received by Manufacturer09/18/2018
10/25/2020
Initial Report FDA Received Date08/29/2018
Supplement Report FDA Received Date09/24/2018
11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005